MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942812500
Medical Device Problem Codes Deflation Problem (1149); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: the date of the event is unknown.Boston scientific became aware of the event on 30 june 2021.There a date of (b)(6) 2021 was entered to indicate that the event occurred on an unknown day in (b)(6) 2021.
 
Event or Problem Description
It was reported that failure to deflate a balloon and balloon damage occurred.A 5.00 x 12mm synergy megatron was used for treatment, but the balloon on the stent would not deflate.It was noted that when the balloon was inspected, it appeared to be mangled.The procedure was completed and no patient complications resulted in relation to this event.
 
Additional Manufacturer Narrative
B3: date of event: the date of the event is unknown.Boston scientific became aware of the event on 30 june 2021.There a date of (b)(6) 2021 was entered to indicate that the event occurred on an unknown day in (b)(6) 2021.Device evaluated by mfr: a 5.00 x 12mm syngery megatron stent delivery system (sds) was returned for analysis.The stent was not returned as it was implanted.The balloon returned in a deflated state.A visual and tactile examination of the hypotube found multiple kinks.Examination of the tip via scope found no damage to the tip.The shaft polymer extrusion including the distal and mid shaft sections were examined via scope and a tactile examination was performed.The polymer extrusion was stretched 5mm distal to wire port.The inner lumen was bunched 5.4cm proximal to the distal tip.The balloon was inflated to rated burst pressure, but was unable to maintain pressure.A shaft leak was noted 7mm proximal to the first laser cut spiral.The inflation fluid did reach the balloon and no damage was noted on the balloon.The inflation device was verified before and after use.A recommended 0.014 inch guidewire could not be loaded due to the inner lumen damage.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12191342
Report Number2134265-2021-09126
Device Sequence Number19783779
Product Code NIQ
UDI-Device Identifier08714729985600
UDI-Public08714729985600
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2021
Device Model NumberH7493942812500
Device Lot Number0026533870
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1